Alert archive / Ohio / Winter Storm Watches in 2019
Winter Storm Watch 3, NWS Cleveland, OH
NWS Cleveland, OH issued this winter storm watch at Nov 10, 2019, 3:52 PM EST for 4 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Nov 11, 2019, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 10, 2019, 3:52 PM EST (20:52 UTC)
- In effect from
- Nov 11, 2019, 4:00 PM EST
- Expired
- Nov 11, 2019, 3:05 AM EST
- In force
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter storm watch went out at Nov 10, 12:52 PM EST, 3 hours earlier.
Area forecast discussion, Nov 10, 12:52 PM EST, 3 hours before
Area Forecast Discussion National Weather Service Cleveland OH 1252 PM EST Sun Nov 10 2019 .SYNOPSIS... A cold front will move southeast across the area this afternoon and become nearly stationary. An Oklahoma Panhandle hook low pressure system will develop and move quickly northeast along the stationary front into the Ohio Valley by Monday evening. The low pressure system will move northeast to Maine by Tuesday evening drawing Arctic air south across the local area. High pressure will build east over the local area by Wednesday. && .NEAR TERM /THROUGH MONDAY/... Radar imagery shows a few light showers across Central Ohio and have added a slight chance pop for the next hour or two across our southern counties. Otherwise will see an increase in cloud cover today with low chances of precipitation developing this evening across the far northern counties as the front starts to slide south and lifts develops along the 850mb front. Made adjustments to hourly temperatures through tonight and expecting all liquid precipitation type through at least midnight with a gradual change over beginning late, mainly towards Toledo. Also lowered pops across the south for tonight as better lift lags behind the surface front. The focus will then shift to the winter system arriving on Monday and expected snowfall across the region with the afternoon package. Original Discussion... Big changes will arrive over the local area in the next 36 hours. An upper level trough will dive into the eastern half of the United States through Wednesday causing a Panhandle Hook low pressure system to develop over Oklahoma. Meanwhile, a weak cold front is progged to move southeast across the local area this afternoon where it will become nearly stationary. The front is poised to bring some limited moisture to the local area late this afternoon and tonight along with an upper level positive vorticity maximum. The features all appear to be out of phase with one another compared to yesterday so this could limit precipitation chances to mostly tonight rather than this afternoon. More moisture will stream in from the west and southwest to the area late tonight into Monday in advance and with the low pressure system. Also, Arctic air is expected to plunge south in the wake of the low causing the precipitation to become mixed with and then change over to snow from west to east Monday. 850 mb 0 degrees pushes southeast of the forecast area by Monday evening. Thermal profile suggests possibility that some sleet could mix in during the change over to snow. Expecting accumulating snow in the northwest quad of the low pressure system that will affect all areas. Initially, this is not a lake effect snow event since all areas will be impacted. Eventually, the snow will transition to lake effect beyond Monday. Some warming will take place today ahead of the cold front to the upper 40s to around 50 degrees. Cold air advection will take place tonight from west to east slowly with the passage of the low pressure system. Monday's highs will likely be during the morning or early afternoon and begin to fall through the afternoon and evening. Drastically colder temperatures on the way through mid week. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... A large and deep upper level trough will be moving across the northern U.S. and Great Lakes Region. Widespread light to moderate snow will be on going across the area Monday evening. Snowfall accumulations will be easier after sunset and temperatures continue to fall below freezing. The evening commute will likely have some impacts and the heaviest QPF with the synoptic system will be between 00z and 06z. The storm system pulls away from the region by Tuesday morning with the synoptic snow ending from west to east between 06z and 12z. Expected snowfall with just the synoptic storm system will average about 1 to 2 inches down south closer to central Ohio and about 2 to 5 inches further north closer to the lakeshore. There are some indication that there could be local enhanced area of convergence and a heavier band somewhere near the Cleveland area. The NAM, 4KM WRF, and GFS have been showing this potential and will continue to monitor that trend. At this time, we will hold off on any winter hazard headlines but there is the possibility that we may need to issue headlines by this afternoon. The lake effect snow machines become alive and cranking by Tuesday morning as very cold air for this early in the season spills across the Great Lakes region on Tuesday. 850 mb temperatures drop to -18C and lake induced CAPE values approach 1000 J/KG with extreme localized instability. Giving the north to northwest flow and small interruptions in the flow, it likely we will see multiple bands develop over the lake as well as a Lake Huron connection on Tuesday into Tuesday night. The primary and secondary snowbelt areas will see lake effect snow most of the day Tuesday into Tuesday night. There will likely be at least several inches expected with localized heavier or significant snowfall if a stronger band can develop and stay over that location. Some thundersnow is possible as well given the extreme instability. The lake effect snow will slowly wind down and drift off to the east into southwest New York by Wednesday afternoon. We will see very cold temperatures and likely record breaking cold on Wednesday morning with temperatures in the lower to middle teens. && .LONG TERM /THURSDAY THROUGH SATURDAY/... The temperatures will moderate for the end of the week as southerly winds return on the back side of the high pressure system. A fast clipper like system will move across the region very early on Thursday with light rain or light snow showers. Westerly flow over the lake late Thursday into Friday may allow for the potential for additional lake clouds and lake effect light showers affecting far northeast Ohio into northwest Pennsylvania. && .AVIATION /18Z Sunday THROUGH Friday/... At 18Z a cold front was located near the north shore of Lake Erie. The cold front will push south of the lake this evening, reaching Central Ohio overnight. Ceilings will lower with the frontal passage, reaching IFR at most sites. Light rain showers may also develop as early as this evening at ERI with the frontal passage. Otherwise widespread precipitation is expected to develop late tonight at TOL, then expanding east across the area through the day on Monday. Precipitation will quickly transition to snow at TOL while CLE does not transition until sometime after 21Z Monday. IFR visibilities are possible after the transition to snow has occurred. Accumulating snow is expected at most terminals with this system through Monday night. .OUTLOOK...Non-VFR likely to start Monday night, although some improvement possible at TOL/FDY. Non-VFR expected Tuesday into Wednesday with lake effect snow showers. Non-VFR possible Wednesday night into Thursday all areas. && .MARINE... There will be southwest winds 10 to 20 knot on the lake today but a cold front will be move across the lake tonight. The winds will shift to northerly by this evening. Low pressure develops over the Ohio Valley and moves northeast along this boundary on Monday and to the New England Coast on Tuesday. As a result of this developing low pressure, northeast wind of 15 to 25 knots will develop starting Monday. Northwest winds of 15 to 25 knots will develop on Tuesday as a result of the low pressure moving off to the northeast. This will result in Small Craft Advisory conditions across much of Lake Erie until winds diminish by Wednesday afternoon. High pressure will move over the lake on Wednesday with lighter winds. Southerly winds 10 to 15 knots will return on the lake by Thursday. && .CLIMATE... Arctic air will move southeast into the local area Monday night into Tuesday and then begin to shift east Tuesday night. The unseasonably cold air will cause temperatures to plummet to some of the coldest readings so far this season. Below are the coldest temperatures on record for selected dates at our six climate sites: Tuesday, November 12: Coldest high (year) Coldest low (year) Akron-Canton Area: 28 (1920) 16 (1950) Cleveland Area: 31 (1920) 18 (1911) Erie Area: 34 (1996) 18 (1911) Mansfield Area: 29 (1996) 16 (1976) Toledo Area: 30 (1995) 15 (1976) Youngstown Area: 30 (1996) 19 (1950) Wednesday, November 13: Coldest high (year) Coldest low (year) Akron-Canton Area: 25 (1911) 12 (1911) Cleveland Area: 22 (1911) 15 (1911) Erie Area: 23 (1911) 16 (1911) Mansfield Area: 27 (1986) 13 (1986) Toledo Area: 22 (1986) 13 (1911) Youngstown Area: 29 (1996) 17 (1986) && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...KEC/Lombardy SHORT TERM...Griffin LONG TERM...Griffin AVIATION...KEC MARINE...Griffin CLIMATE...
Hazardous weather outlook, Nov 10, 4:38 AM EST, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 438 AM EST Sun Nov 10 2019 OHZ003-006>009-017>019-027>030-036>038-047-110945- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Richland-Ashland-Marion-Morrow-Holmes-Knox- 438 AM EST Sun Nov 10 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Widespread accumulating snow is likely across the region beginning possibly early Monday morning for northwest Ohio and midday or early afternoon over north-central Ohio. Sharply colder arctic air will spread across the region resulting in unseasonably cold temperatures for early November. Highs on Tuesday and Wednesday are expected to remain below freezing while lows Wednesday morning are expected to be in the teens. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-110945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 438 AM EST Sun Nov 10 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-020>023-031>033-089-PAZ001>003-110945- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage- Trumbull-Wayne-Stark-Mahoning-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 438 AM EST Sun Nov 10 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Widespread accumulating snow is likely across the region beginning as early as midday Monday or early afternoon for north-central Ohio and by late afternoon elsewhere. The snow will continue into Monday night across the area when it will then begin to transition into lake effect snow across the primary and secondary snowbelts. The lake effect snow will last through Wednesday morning. Additional, possibly significant, snow accumulations are expected from lake effect. Sharply colder arctic air will spread across the region resulting in unseasonably cold temperatures for early November. The coldest air will arrive Tuesday and Wednesday. Highs on Tuesday and Wednesday will remain below freezing while lows on Wednesday morning will be in the teens. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:52 PM EST | Winter Weather Advisory | CLE | Ashland, Crawford, Erie, Hancock, Huron, Knox and 16 more | 51 hr |
| Nov 10, 3:59 PM EST | Small Craft Advisory | CLE | 65 hr |
Nearby
Winter Storm Watches in Ohio, 2019Winter Storm Watches in Pennsylvania, 2019Every winter storm watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.